is lupus and lupus anticoaglant the same

i was told 5 yrs ago i have lupus anticoaglant and was fast tract on warfarin for life due to having clot in right subclavain artery

i dont take anything for lupus , i have the rash on inside of my leg , pitting water odema no medication for

i get tired easily esp when time of month

yet 5 yrs on i dont understand difference between lupus and lupus anticoglant

8 Replies

oldestnewest
  • Do you have Hughes syndrome as well ? as you had a clot

  • Hi valley23055,

    'Antiphospholipid antibodies and the lupus anticoagulant can cause blood clots, Lupus Anticoagulant is a means of detecting antiphospholipid antibodies from prolonged clotting times.' - Taken form The Lupus Book by Daniel J. Wallace. It is also known as Hughes Syndrome, 'Sticky Blood' or Antiphospholipid Syndrome and is an associated condition of lupus.

    If you think it would be useful i can send you an information pack which includes a few leaflets and booklets about lupus and the symptoms, i will also include our factsheet on 'Lupus and Associated Conditions' which has a section on Hughes Syndrome. Just send me a private message or an email with your address and i will pop one in the post for you. hayley@lupusuk.org.uk

    You may even want to check out the Hughes Syndrome website for more information; hughes-syndrome.org

    If there is anything else i can do for you please do let me know.

    Best wishes,

    Hayley

    LUPUS UK

  • PS am on warfarin and Paquenil.

  • Thank you. I have APS and the LUpus factor and am being tested again in late June for Lupus so am I understanding that APS and LUpus anticoagulant are the same thing?

  • Hi loretta1106,

    Yes you are right, Lupus Anticoagulant or APS has many different names but is more commonly known as Hughes Syndrome.

    Are you experiencing any symptoms which suspects lupus?

    Best wishes,

    Hayley

    LUPUS UK

  • About a year ago I started experiencing nausea and feeling almost like I was getting a flu and needed to lie down. Fatigue brought on nausea and periods of fatigue and feeling sick continued. I was put on hydroxcholoroquine and had a rheumatologist who unfortunately did not give me the proper tests. I had a stroke on March 1st that fortunately only badly affected my speech which has almost returned to normal. Am now with a great rheumatologist in NYC who has done the proper tests, put me on the brand name of hydrox--Plaquenil and I'm on Warfarin. Had to stop LIpitor because of leg cramping. Hydroxchroloroquine gave me serious headaches but Plaquenl does not.

  • I'm sorry to read that you've been so poorly, but glad to see that your speech has started to return to back to normal. Hopefully you will now get some better answers with your current rheumatologist.

    Please do keep in touch and let us know how you get on with your results.

    Take care,

    Hayley

    LUPUS UK

  • Thank you so much. Good days and not so good days. This forum is amazing and has helped me so much.

You may also like...